# SDR IXXA0100039O

- Difficulty date: July 21, 2001
- Submitted: July 24, 2001
- Operation: Air carrier
- Aircraft: N822BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45813
- Aircraft time: 84,263 hours, 34,899 cycles
- System (JASC): 2610 · Detection System
- Part: Amplifier
- Part number: 8989886
- Part serial: 0252
- Condition: Defective
- Location: Cockpit
- Part time: 84,263 hours, 34,899 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

ENROUTE FROM TOL TO LAX, DURING CRUISE THE NUMBER FOUR ENGINE FIRE WARNING LIGHT ILLUMATED ACCOMPANIED BY THE WARNING BELL. THE FLIGHT CREW FOLLOW COMPANY EMERGENCY PROCEDURES, SECURED THE ENGINE AND DISCHARGED ONE BOTTLE. THE FLIGHT CONTINUED TO LAX FOR AN UNEVENTFUL LANDING.MAINTENANCE INSPECTED THE ENGINE WITH NO EVIDENCE OF A FIRE. MAINTENANCE TESTED THE SYSTEM WHICH REVEALED A DEFECTIVE FIRE WARNING AMPLIFIER AND WAS REPLACED. MAINTENANCE PERFORMED A SUCCESSFUL OPERATIONAL TEST IN ACCORDANCE WITH THE MAINTENANCE MANUAL. THE AIRCRAFT WAS RETURNED TO SERVICE.
